Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 60, NWS Fort Worth, TX

March 30, 2007Collin County, Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 30, 2007, 8:36 PM CDT for Collin County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 8:36 PM CDT (01:36 UTC)
Expired
Mar 30, 2007, 11:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Collin County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 310137
FFWFWD
TXC085-121-310430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  DENTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1130 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM  
  PROSPER TO 11 MILES SOUTH OF PLANO...MOVING NORTHEAST AT 20 MPH. 
  RAINFALL RATES IN EXCESS OF TWO INCHES AN HOUR CAN BE EXPECTED 
  FROM THESE STORMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FRISCO...CELINA...ALLEN...MCKINNEY...PARKER...MURPHY...FAIRVIEW...
  LUCAS...LOWRY CROSSING...WYLIE...ANNA...PRINCETON AND FARMERSVILLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3340 9732 3300 9734 3300 9634 3320 9632
      3339 9639

$$
07/BB
1 follow-up statement
000 
WGUS74 KFWD 310430
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT FRI MAR 30 2007

TXC085-121-310438-
DENTON TX-COLLIN TX-
1128 PM CDT FRI MAR 30 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR COLLIN AND
DENTON COUNTIES...

A FLOOD WARNING IS NOW IN EFFECT FOR DENTON COUNTY FOR STANDING 
WATER...STREAMS UP AND OUT OF THEIR BANKS...AND SEVERAL CLOSED ROADS.

THE FLASH FLOOD WARNING FOR COLLIN COUNTY WILL BE ALLOWED TO EXPIRE 
AS THE HEAVY RAINFALL HAS MOVED TO THEAST OF THE AREA. 

LAT...LON 3340 9732 3300 9734 3300 9634 3320 9632
      3339 9639

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 7:20 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 30, 7:20 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT FRI MAR 30 2007

.AVIATION...
720 PM CDT

WINDS WILL BE PROBLEMATIC THIS EVENING...AND MULTIPLE AMENDMENTS
WILL LIKELY BE NEEDED. DAL REPORTED GUST TO 37KTS...ADS REPORTED
GUST TO 41KTS. SOME SITES NOW UNDER 10KTS...BUT APPROACHING ACTIVITY
WILL ASSURE SOME GUSTS CONTINUE THIS EVENING.

TAFACT CARRIES A BREAK UNTIL MID-EVENING. EXPECT MORE CONVECTION
THEREAFTER AS ACTIVITY APPROACHES FROM THE WEST.

REMOVED LATE NIGHT SQUALL LINE AS ORGANIZATION OF ONGOING CONVECTION
APPEARS TO BE THE FINAL PUSH OF THE BULGING SFC BOUNDARY. SOME BR
AND IFR CIGS POSSIBLE BEFORE FRONT SCOURS SFC LAYER. WEST WINDS WILL
BE THE RULE SATURDAY...WITH CLEARING SKIES. 25

&&

.UPDATE...
536 PM CDT

UPDATED TO ADD TORNADO WATCH NUMBER 95.

&&

.UPDATE...
505 PM CDT

UPDATED TO REMOVE SOME OF THE TORNADO WATCH FOR THE EXTREME
NORTHWEST COUNTIES AND TO ADD LIMESTONE TO THE WATCH PER REQUEST
FROM SPC. NEW WATCH WILL BE ISSUED BEFORE 6 PM TO REPLACE CURRENT
WATCH. OTHERWISE...ADJUSTMENTS WERE MADE TO THE FORECAST TO SHOW
FASTER CLEARING OUT OF THE PRECIP THIS EVENING FROM WEST TO EAST AS
COLD AIR IS BEGINNING TO MOVE SOUTHEAST.  TR.92

&&

.PREV DISCUSSION...
345 PM CDT

ANOTHER VERY BUSY WEATHER DAY...

A VERY STRONG SHORT WAVE WAS IN THE PROCESS OF MOVING NORTHEAST
ACROSS NORTH TEXAS THIS AFTERNOON. WIDESPREAD SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED AGAIN...AS THE SHORT WAVE TROUGH
(UPPER AIR DISTURBANCE) HAS ROTATED INTO NORTHERN PORTIONS OF
TEXAS AND SOUTHERN OKLAHOMA. FURTHER SOUTH...ANOTHER AREA OF
SHOWERS/THUNDERSTORMS HAS SPREAD ACROSS SOUTH AND SOUTHEAST
PORTIONS OF NORTH TEXAS. STRONGER INSTABILITIES...AND A SUB-TROPICAL
JET MAX HAVE LIKELY HAD SOMETHING TO DO WITH THE FORMATION OF THE
SOUTHERN AREA OF THUNDERSTORMS.

THE MAIN BODY OF PRECIPITATION WILL CONTINUE TO ROTATE INTO
OKLAHOMA TONIGHT. THE SOUTHERN CONVECTION LIKELY WILL FIRE OFF
INTO A SQUALL LINE (AS INDICATED BY THE MODELS) AND HOT-FOOT IT
INTO LOUISIANA AND SOUTHEAST TEXAS TONIGHT AND SATURDAY.

THERE ARE SEVERAL DAYS WITH LOW THUNDERSTORM CHANCES...MAINLY
TUESDAY AND WEDNESDAY OF NEXT WEEK. HOWEVER...THESE EVENTS LIKELY
WILL NOT BE NEARLY AS SIGNIFICANT AS WHAT WE HAVE EXPERIENCED OVER
THE PAST DEW DAYS.

LOOK FOR MILD TO COOL TEMPERATURES NEXT WEEK...AS SEVERAL COOL
FRONTS MOVE THROUGH THE AREA. WE HAVE CHANGED THE TEMPERATURE
FORECASTS A BIT...MAINLY LOWERING LOW TEMPERATURES A FEW DEGREES.
WE WILL HOLD ON WITH THE FLASH FLOOD WATCH...UNTIL MIDNIGHT OR MAYBE
AFTER. THE TORNADO WATCH WILL EXPIRE AT 600 PM. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  71  50  81  57 / 100  20  10   0   0
WACO, TX              54  72  50  81  56 / 100  20  10   0   0
PARIS, TX             58  70  51  79  54 / 100  60  10   0   0
DENTON, TX            54  71  46  81  56 / 100  20  10   0   0
MCKINNEY, TX          54  71  46  82  55 / 100  20  10   0   0
DALLAS, TX            56  72  54  81  60 / 100  20  10   0   0
TERRELL, TX           54  71  48  82  56 / 100  30  10   0   0
CORSICANA, TX         55  69  50  81  57 / 100  40  10   0   0
TEMPLE, TX            54  72  50  81  55 / 100  30  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

25/92
07/06/05/13/77
Hazardous weather outlook, Mar 30, 4:15 AM CDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT FRI MAR 30 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
415 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH REMAINS IN AFFECT FOR ALL OF NORTH TEXAS THROUGH
MIDNIGHT TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS THE SOUTHWEST PORTIONS OF NORTH TEXAS...GENERALLY SOUTHWEST
OF A LINE FROM PALO PINTO TO TEMPLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS THROUGH
THIS EVENING.

A POWERFUL UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL
APPROACH FROM THE WEST THROUGH TONIGHT AND BRING A VERY GOOD CHANCE OF
THUNDERSTORMS TO THE ENTIRE REGION.  THE MAIN HAZARD ASSOCIATED WITH
THESE STORMS WILL BE FROM FLOODING AND FLASH FLOODING AS MANY AREAS
RECEIVED APPRECIABLE RAINFALL YESTERDAY. ADDITIONAL RAINFALL AMOUNTS
OF TWO TO THREE INCHES ARE POSSIBLE WITH ISOLATED THREE TO FOUR INCH
AMOUNTS.

FORECASTED VERTICAL WIND SHEAR PROFILES AND INSTABILITY SUGGEST THE
POTENTIAL FOR SUPERCELL THUNDERSTORMS WITHIN THE MODERATE RISK AREA.
THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING DOWNBURST
WINDS AND A FEW TORNADOES. ACROSS THE REMAINDER OF NORTH
TEXAS...WIND SHEAR AND INSTABILITY WILL NOT BE AS FAVORABLE FOR
TORNADIC STORMS BUT LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY WITH THE
SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE NEXT TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING FOR
FLOODING REPORTS.  SPOTTER ACTIVATION FOR SEVER WEATHER REPORTS IS
ALSO POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF NORTH TEXAS.

In the hours before

Local storm report, Mar 30, 6:40 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FLASH FLOOD      JACKSBORO               33.22N  98.15W
03/30/2007                   JACK               TX   LAW ENFORCEMENT

            SEVERE FLOODING ACROSS THE ENTIRE COUNTY...SEVERAL ROADS
            CLOSED.
Local storm report, Mar 30, 6:50 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     FLASH FLOOD      KEMPNER                 31.08N  98.00W
03/30/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            SEVERAL ROAD CLOSURES...HWY. 190
Local storm report, Mar 30, 7:14 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      DUBLIN                  32.09N  98.34W
03/30/2007                   ERATH              TX   TRAINED SPOTTER

            WATER OVER ROADS.
Local storm report, Mar 30, 7:16 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      BOWIE                   33.56N  97.84W
03/30/2007                   MONTAGUE           TX   LAW ENFORCEMENT

            CONTINUING FLOODING COUNTYWIDE. NUMEROUS ROADS CLOSED -
            OUT OF BARRICADES.
Local storm report, Mar 30, 8:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLASH FLOOD      WATAUGA                 32.87N  97.25W
03/30/2007                   TARRANT            TX   COUNTY OFFICIAL

            BRIDGE WASHED OUT ON STARNES ROAD.
Local storm report, Mar 30, 8:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAR 30 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     FLASH FLOOD      GRANBURY                32.44N  97.79W
03/30/2007                   HOOD               TX   SELECT

            HIGH WATER RESCUES IN PROGRESS NEAR DRY CREEK.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:04 PM CDTFlash Flood WarningFWDErath, Hood4 hr
Mar 30, 7:12 PM CDTFlash Flood WarningFWDMontague4 hr
Mar 30, 7:18 PM CDTFlash Flood WarningFWDComanche3 hr
Mar 30, 7:24 PM CDTFlash Flood WarningFWDTarrant4 hr
Mar 30, 7:37 PM CDTFlash Flood WarningFWDHamilton, Mills4 hr
Mar 30, 7:51 PM CDTFlash Flood WarningFWDJohnson, Somervell4 hr
Mar 30, 8:04 PM CDTFlash Flood WarningFWDBosque4 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDDallas3 hr
Mar 30, 8:17 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 30, 8:42 PM CDTSevere Thunderstorm WarningFWDDallas48 min
Mar 30, 8:56 PM CDTSevere Thunderstorm WarningFWDCollin, Kaufman, Rockwall49 min
Mar 30, 8:57 PM CDTFlash Flood WarningFWDPalo Pinto, Parker4 hr
Mar 30, 9:09 PM CDTFlash Flood WarningFWDCoryell, Lampasas4 hr
Mar 30, 9:17 PM CDTSevere Thunderstorm WarningFWDHunt43 min
Mar 30, 9:30 PM CDTSevere Thunderstorm WarningFWDFannin46 min
Mar 30, 9:32 PM CDTSpecial Weather StatementFWDEllis, Hill58 min
Mar 30, 9:35 PM CDTSevere Thunderstorm WarningFWDHunt, Kaufman, Rains, Van Zandt55 min
Mar 30, 9:43 PM CDTFlash Flood WarningFWDKaufman3 hr
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar61 min
Mar 30, 9:53 PM CDTFlash Flood WarningFWDHunt3 hr
Mar 30, 10:02 PM CDTSpecial Weather StatementFWDNavarro58 min
Mar 30, 10:08 PM CDTSpecial Weather StatementFWDEllis, Navarro37 min
Mar 30, 10:15 PM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Mar 30, 10:20 PM CDTFlash Flood WarningFWDNavarro3 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 30, 11:25 PM CDTFlash Flood WarningFWDMcLennan3 hr
Mar 30, 11:37 PM CDTFlash Flood WarningFWDJohnson, Somervell3 hr
Mar 30, 11:54 PM CDTFlash Flood WarningFWDEllis, Hill4 hr
Mar 31, 12:41 AM CDTFlash Flood WarningFWDKaufman3 hr
Mar 31, 3:47 AM CDTSpecial Weather StatementFWDFranklin, Hopkins28 min
Mar 31, 4:01 AM CDTFlash Flood WarningFWDEllis, Kaufman3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.